MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83788
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event- 18 years or older.The device was returned for analysis.A delivery wire, coil, introducer sheath and a non-bsc catheter were returned for this complaint.The coil and delivery wire arms were not interlocked.The twist lock of the introducer sheath had been opened, kinked and stretched.The delivery wire was inspected and no anomalies were noted.The coil was inspected and it was found kinked and stretched near the zap tip and along the coil.Many of the fiber bundles were detached.Microscopic inspection of the delivery wire was performed and observed that the zap tip has a smooth surface.The interlocking arm was inspected and no anomalies was noted.Microscopic inspection of the main coil was performed and observed that the zap tip has a smooth surface.The interlocking arm was inspected and no anomalies was noted.The main coil was found kinked and stretched near the zap tip and along the coil.Many of the fiber bundles were detached.Dimensional inspection of the delivery wire that could be measured were performed and were within specification.Dimensional inspection of the zap tip outer diameter (od) and primary coil od was performed and were within specifications.However, there were missing no.Of distal fiber bundles and proximal fiber bundles.
 
Event or Problem Description
Reportable based on device analysis completed on 25jun2019.It was reported that resistance was felt and the coil became stuck in the catheter.The target lesion was located in the internal iliac artery.An 8mm interlock-35 was selected for use.During procedure, embolization was performed on each of the upper and lower inguinal artery.The procedure was performed under continuous reflux but severe resistance was felt immediately after coil delivery.Subsequently, the coil got stuck in the catheter and was removed together with the delivery wire.A different coil was then used but the same issue occurred and was not resolved.However, device analysis revealed missing coil fiber bundles.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8803455
Report Number2134265-2019-08425
Device Sequence Number327268
Product Code KRD
UDI-Device Identifier08714729796114
UDI-Public08714729796114
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number83788
Device Catalogue Number83788
Device Lot Number0020715098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2019
Initial Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER- 4FR TEMPO